MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6541104
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Post Operative Wound Infection (2446)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient had olif (l2/3/4) and t10~sai fixation and l5/splif from the rear.It was reported that the loose screw caused infection in patient.Although fixation was performed from t10 to sai, a wound appeared on the skin of the right sai area and pus also came out.When it was deployed, the tissue from the skin surface to the screw head continued to have dark granulation, and there was pus in the surrounding area.The set screw in the screw head was loose enough that it could be removed with forceps, and the surrounding tissue showed dark spots and black powdery matter.The screw that had been inserted had a clear zone on the image, but it was reasonably effective.The right side was in a noticeable condition, but when checked the left side, it was in the same condition.A revision surgery was performed due to suspicion of metallosis due to wear particles of the implant, black granulation on the soft tissues, wounds on the wound surface and pus in the vicinity.Implant was cut and removed.Initial surgery was done on (b)(6) 2023.Additional information received.The set screws were loose.There were no looseness or problem observed with the screw or prolock link.Additional information received.The rod installed in (passed through) the ballast closed is (b)(6)).This time, both set screws were loose.Therefore, it is considered that the rod went back and forth in the head of the ballast closed, and wear particles were released.Among the removed and recovered implant, there was a cut piece of a rod ((b)(6))) that was held in place to remove the ballast placed in sai.It is unclear why the set screw came loose.There may be evidence of metal scraping due to rubbing on the inside of the ballast closed head.There may also be signs of scuffing on the rod.
 
Additional Manufacturer Narrative
H3: product analysis part # 6541104 lot # h5786679 visual and optical inspection revealed the bottom of the set screw has been worn down.Damage present is consistent with wear from rubbing against the loose rod.Additional information: d9, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key18984840
Report Number1030489-2024-00214
Device Sequence Number2858238
Product Code NKB
UDI-Device Identifier20763000211213
UDI-Public20763000211213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6541104
Device Catalogue Number6541104
Device Lot NumberH5786679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown